Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 5, 2021, 12:09 PM PST. It took effect at Mar 5, 2021, 3:00 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 12:09 PM PST (20:09 UTC)
- In effect from
- Mar 5, 2021, 3:00 PM PST
- Expired
- Mar 6, 2021, 10:00 PM PST
- In force
- 31 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
355 WHUS76 KSGX 052009 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1209 PM PST Fri Mar 5 2021 PZZ775-060415- /O.NEW.KSGX.SC.Y.0014.210305T2300Z-210307T0600Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1209 PM PST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Northwest winds 15 to 18 kt with gusts 21 to 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...This afternoon through 10 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
4 follow-up statements
113 WHUS76 KSGX 060321 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 721 PM PST Fri Mar 5 2021 PZZ775-061300- /O.CON.KSGX.SC.Y.0014.000000T0000Z-210307T0600Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 721 PM PST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WHAT...Northwest winds 15 to 18 kt with gusts 20 to 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 10 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Connolly
683 WHUS76 KSGX 060953 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 153 AM PST Sat Mar 6 2021 PZZ775-062200- /O.CON.KSGX.SC.Y.0014.000000T0000Z-210307T0600Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 153 AM PST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts 20 to 25 kt, and combined seas of 7 to 9 feet. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 10 PM PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
873 WHUS76 KSGX 062046 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1246 PM PST Sat Mar 6 2021 PZZ775-070600- /O.CON.KSGX.SC.Y.0014.000000T0000Z-210307T0600Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1246 PM PST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts 20 to 25 kt, and combined seas of 7 to 9 feet. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 10 PM PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Schenk
173 WHUS76 KSGX 070535 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 935 PM PST Sat Mar 6 2021 PZZ775-070645- /O.EXP.KSGX.SC.Y.0014.000000T0000Z-210307T0600Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 935 PM PST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds and seas have started to diminish across the outer coastal waters this evening, therefore the Small Craft Advisory will expire at 10 PM. Wind and seas will continue to diminish into Sunday morning. $$ Connolly
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 9:00 AM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 5, 9:00 AM PST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service San Diego CA 900 AM PST Fri Mar 5 2021 .SYNOPSIS... Offshore winds today will turn back onshore tonight and Saturday as a weak trough passes to the north. This will set us up for a noticeable weather change from Sunny, warm and dry weather today, to partly cloudy, breezy, and cooler weather over the weekend. The marine layer will deepen into Monday, and may produce some patchy drizzle Monday and Tuesday mornings as a cold trough sinks slowly south off the West Coast. The storm will spread rain and snow showers across Southern California midweek, and keep daytime temperatures well below average. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Skies were clear this morning over all of SoCal this morning. Locally gusty offshore winds were reported, and especially on those wind-prone coastal slopes of the San Diego County mts. Peak NE gusts were mostly 35-45 MPH. It was rather chilly as well in those wind- sheltered valleys and coastal areas, where temperatures were in the 40s at 7 AM PST. The 12Z Miramar sounding had a sfc-based inversion, with light and variable winds below 15K FT. Warming of 5-10C was indicted below 10K FT, so it will be a much warmer day inland, and maybe a bit warmer at the coast, but the sea breeze will keep a lid on it. No forecast changes this morning. After a mild and sunny day today, a strong shortwave trough will swing through northern and central CA on Saturday, accompanied by rain and mountain snow there, and an increase in westerly winds over the mts/deserts of SoCal. This will bring in the marine air and perhaps some low clouds and patchy fog tonight and Saturday morning. A much more persistent troughy pattern will develop as a large and cold longwave trough drops slowly south off the West Coast. This will be accompanied by a gradual increase in the marine layer depth and even the chance for some patchy drizzle along and west of the mts Mon/Tue mornings. It will be noticeably cooler as well, with daytime temperatures forecast to be some 10F below average inland. The latest operational runs of the global models are close on the track and intensity of the upper low dropping south off the coast this coming week and all of the ensemble members are wet. Moderate precipitable water values of 1/2-3/4 inch are forecast to accompany this system as it arrives over SoCal by Wednesday. Precipitation looks to linger through Thursday as well. Snow levels are forecast to be in the 4000-4500 FT range through much of the event so substantial snowfall could accumulate at the resort levels and higher. Precipitation overall looks to be moderate, with moderate rates as well based on the PW values. With significant cooling and resultant instability though, some heavier showers look possible, especially on Wednesday, when lapse rates are steep. Preliminary precipitation totals are mostly around one inch or less for most areas west of the mountains. More will be possible in the mountains where significant snow accumulations are possible with fairly low snow levels. There is the potential for more, so stay tuned. && .LONG TERM...(Monday through Thursday)... Ensemble forecast models are in fair agreement of a large upper level low pressure system pushing south from the Gulf of Alaska toward the West Coast. This system looks rather cold, with daytime highs struggling to reach 60 degrees by the middle of the week. Some ensemble model guidance supports temperatures even colder, so we will have to keep track of this as the time gets closer. Strong west winds will once again be felt from the mountains into the deserts with widespread gusts 35-45 MPH. Tuesday will be the windiest day overall, where gusts from the coast to the inland valleys may reach near 25 MPH. As for precipitation, the marine layer will deepen with the incoming trough, but precipitable water struggles to get to a half inch by Monday, so should stay relatively dry. As the system pushes southward, areas of light showers will push into the region on Tuesday. We can expect the heaviest precipitation to fall Tuesday night into early Wednesday morning. The trough axis will progress slowly over SoCal Wednesday into Thursday, bringing a continued chance for light to moderate showers. In total, much of the coast and western valleys will generally see around one half inch to an inch, with portions of the coastal slopes just over an inch. Some parts of the lower desrts may receive up to one tenth of an inch of rainfall. As for snowfall, snow levels will generally be 3000-4000 feet. Locales above 6000 feet may see 2-5 inches of fresh powder. && .AVIATION... 051615Z...Mostly clear skies with unrestricted vis today. After 06Z areas of low clouds are expected along the coast. Low clouds will spread inland with moderate confidence in cigs forming at KSAN and KCRQ around 09Z, with lower confidence of cigs at KSNA. Bases will be 800-1500 ft MSL. Decreased vis of 2-4SM possible in areas of low clouds. Low clouds will scatter out around 16Z Sat. && .MARINE... Northwest winds with occasional gusts to around 20 knots in the outer waters during afternoons today through mid next week, with a lull on Sunday. && .BEACHES... An increased west swell will result in elevated surf and a high rip current risk at the beaches over the weekend. Surf will mainly range from 3-5 feet, with sets to 6 feet possible in southern San Diego County. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10 AVIATION/MARINE/BEACHES...CO
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.